Skip to content
-7.8 °Cforecast >
Light Snow

Police, paramedics respond to 8 overdose calls in one night

NaloxoneKit
Naloxone kit (Wikipedia)

NEWS RELEASE
SAULT STE. MARIE POLICE SERVICE
**************************
The Sault Ste. Marie Police Service would like to advise the public that there has been an increase in calls for service regarding possible drug overdoses in Sault Ste. Marie. Overnight, officers with the Sault Ste. Marie Police Service and Paramedics with Sault Ste. Marie Fire Services responded to eight separate calls for service regarding patient overdoses.

Early signs of overdose may include:

  • Drowsiness
  • Slow heart rate
  • Trouble with breathing
  • Clammy cold skin
  • Trouble walking or talking

Members of the public are reminded of the dangers of opioid use and of the fact that it is impossible to know exactly what is contained in illicit narcotics. Officers with the Sault Ste. Marie Police Service continue to work with our partners at the Drug Strategy Committee so that we may reduce the harm caused by substance abuse in our city.

Friends and family members of persons known to use illicit drugs are encouraged to inform themselves about the availability and use of Naloxone. Anyone with any questions about how to use or obtain naloxone is asked to contact Desiree Beck, outreach worker with The Hep Care Program at the Group Health Centre at 705-541-2319 or beck_de@ghc.on.ca.

**************************